Georgia, 2007

Damaging Wind in Georgia, July 30, 2007

July 30, 2007 · NWS JAX · 1 event in 1 county or zone

A surface front and sea breeze outflows spawned isolated severe storms in an unstable airmass during the afternoon and evening.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS JAX wrote it up.

A surface front and sea breeze outflows spawned isolated severe storms in an unstable airmass during the afternoon and evening.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jul 30, 1:15 PM EST, 3 hours 45 minutes earlier.

Area forecast discussion, Jul 30, 1:15 PM EST, 3 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
215 PM EDT MON JUL 30 2007

...ISOLATED SEVERE STORMS AND HEAVY RAINFALL POSSIBLE THIS
AFTERNOON...

.SHORT TERM...

THIS AFTERNOON AND EVENING...WEAKENING EAST COAST TROUGH LINGERS
WHILE SURFACE FRONT IS STRETCHING ROUGHLY ALONG THE EAST
COAST...THEN BACK THROUGH CENTRAL GA/AL/MS. A VERY MOIST AND
UNSTABLE AIRMASS IS ALREADY INFLUENCING CONVECTION...WITH STORMS
DEVELOPING AHEAD OF THE WEAK FRONTAL BOUNDARY. THIS MORNINGS
SOUNDING SHOWS A PWAT OF 2.14 INCHES AND ROUGHLY 3400 J/KG OF CAPE
USING A T/TD OF 92/72. THIS CAPE ESTIMATE SEEMS REASONABLE GIVEN
CURRENT T/TD OBSERVATIONS...ALTHOUGH POCKETS OF HIGHER MOISTURE
AND INSTABILITY EXIST WITH A FEW METARS READING DEW POINTS IN THE
MID TO UPPER 70S. SEVERE STORMS ARE NOT OUT OF THE QUESTION THIS
AFTERNOON AND CONVECTIVE COVERAGE WILL BECOME MORE WIDESPREAD THIS
EVENING GIVEN ABUNDANT MOISTURE AND INSTABILITY. EXPECT FURTHER
DEVELOPMENT ALONG ANY OUTFLOW BOUNDARIES AND SEA BREEZES. THE MAIN
THREAT WILL BE DAMAGING WINDS GIVEN WET MICROBURST
PROFILE...ALTHOUGH TEMPERATURES ALOFT ARE STILL RELATIVELY COOL
AND COULD SUPPORT HAIL IN THE STRONGER STORMS. STORM MOTION IS
STILL WEAK AND WITH AMPLE MOISTURE EXPECT HEAVY DOWNPOURS AND
LOCALIZED FLOODING.

TUESDAY AND WEDNESDAY...FRONTAL BOUNDARY WILL GRADUALLY SAG
SOUTHWARD. EXPECT CHANCE TO LIKELY SHOWERS AND THUNDERSTORMS EACH
AFTERNOON AS MOISTURE AND INSTABILITY WILL REMAIN HIGH. ISOLATED
SEVERE THUNDERSTORMS WILL BE POSSIBLE. TEMPERATURES WILL BE NEAR
CLIMO FOR HIGHS...AND ABOVE NORMAL FOR LOWS DUE TO MOISTURE AND
CLOUD COVER.

.LONG TERM...CONSIDERABLE AMOUNT OF UNCERTAINTY IN THE EXTENDED
PERIOD. GIVEN THE GFS SCENARIO THE BERMUDA HIGH REFORMS TO THE
EAST OF THE FLORIDA PENINSULA...WHILE LOW PRESSURE JUST TO THE
WEST AND ABUNDANT MOISTURE REMAIN OVER THE SOUTHEAST. THIS ALSO
KEEPS A FRONTAL BOUNDARY STALLED ALONG THE GULF AND THROUGH OUR
CWA. GIVEN THE DGEX SCENARIO THIS HIGH PRESSURE REFORMS RIGHT OVER
THE SOUTHEAST BY FRIDAY KEEPING US IN A DRY PATTERN. WITH SO MUCH
UNCERTAINTY...HAVE OPTED TO KEEP POPS CLOSE TO CLIMO.

&&

.AVIATION...CONVECTION STILL YET TO FIRE NEAR TERMINALS BUT A FEW
STORMS HAVE FORMED 20-25 MILES WEST OF SSI. WITHIN NEXT HOUR EXPECT
VCTS NEAR GNV AND SSI WITH TEMPO FOR STORMS THROUGH ABOUT 00Z FOR
JAX SSI AND CRG. THINK STORMS WILL BE SHIFTING OFF TO THE E OF GNV
BY 22Z/23Z ALTHOUGH STILL A RISK OF OTHER STORMS MOVING IN FROM THE
NW FROM SUWANNEE VALLEY. OTHERWISE...HAVE PRECIP ENDING BY 00Z WITH
VCSH THEREAFTER TIL 03Z. ANY FOG SHOULD BE AT A MINIMUM TONIGHT DUE
TO UNFAVORABLE TROUGHING ALOFT BUT POSSIBLE MVFR VIS NEAR GNV LATE
TONIGHT/EARLY TUESDAY PER CONSENSUS OF GUIDANCE.

&&

.MARINE...SOUTH TO SOUTHWEST WINDS PREVAIL TONIGHT DUE TO FRONT
BEING N OF THE AREA. MODEL GUIDANCE IN GOOD AGREEMENT SHOWING
WINDS VEERING ON TUESDAY AS FRONT PRESSES SWD INTO SRN GA. WEAK COLD
FRONT EXPECTED TO PUSH INTO NE FL BY WEDNESDAY MORNING OR AFTERNOON
WITH NE TO E FLOW DEVELOPING OVER MAJORITY OF MARINE ZONES AS HIGH
PRESSURE RIDGE BUILDS IN FROM THE N. FRONT WILL TEND BECOME MORE
DIFFUSE BY LATE WED NIGHT INTO THU AS IT STALLS OVER OUR AREA AND
DRIFTS WWD. FLOW EXPECTED TO SHIFT TO BACK TO A S TO SE FLOW BY
LATE THIS WEEK AS LOW TO MID LEVEL RIDGE BUILDS BACK OVER FL.
NO HEADLINES REQUIRED AT THIS TIME. MAIN CONCERNS WILL BE STORMS
MOVING OVER THE COASTAL WATERS NEXT FEW DAYS.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  73  92  72  90 /  40  40  20  30
SSI  77  88  77  86 /  50  50  20  30
JAX  76  90  74  88 /  40  60  30  30
SGJ  76  88  76  86 /  40  60  40  50
GNV  75  89  73  89 /  40  70  40  60
OCF  75  88  74  88 /  40  70  40  60

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AM...NONE.
&&

HURLBUT/SHASHY/KERNS
Hazardous weather outlook, Jul 30, 10:48 AM EST, 6 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1148 AM EDT MON JUL 30 2007

FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-310845-
ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY-
CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE-
COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)-
GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM-
ST JOHNS-SUWANNEE-UNION-WARE-WAYNE-
1148 AM EDT MON JUL 30 2007

THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

...A FEW STRONG THUNDERSTORMS EXPECTED THIS AFTERNOON AND EVENING...
...LOCALLY HEAVY RAINFALL IN THUNDERSTORMS...

A FEW STRONG THUNDERSTORMS ARE EXPECTED OVER SOUTHEAST GEORGIA AND
NORTHEAST FLORIDA THIS AFTERNOON AND EVENING. GUSTY WINDS TO 45 MPH
...SMALL HAIL...AND FREQUENT LIGHTNING ARE EXPECTED IN STRONGER
THUNDERSTORMS. IN ADDITION...LOCALLY HEAVY RAINFALL FROM SLOW-MOVING
STORMS WILL CAUSE FLOODING OF POOR DRAINAGE AREAS. SCATTERED STORMS
WILL FORM INLAND BY 1 PM AND BECOME NUMEROUS THROUGHOUT THE AFTERNOON
WHILE MOVING EAST TO SOUTHEAST AT 10 MPH AND INTO THE COASTAL
WATERS. BE ALERT TO CHANGING WEATHER CONDITIONS AND BE PREPARED TO
SEEK SHELTER IF HAZARDOUS WEATHER APPROACHES YOUR LOCATION.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED THROUGH THE PERIOD.
ISOLATED SEVERE THUNDERSTORMS WITH WET MICROBURSTS WILL REMAIN
POSSIBLE THROUGH WEDNESDAY DUE TO UPPER LEVEL DISTURBANCES MOVING
THROUGH THE REGION. LOCALLY HEAVY RAINFALL AND POOR DRAINAGE FLOODING
WILL ALSO BE POSSIBLE THROUGH THE PERIOD.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO SELF-ACTIVATE IF WARNINGS ARE ISSUED OR
IF FLOODING IS OBSERVED.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.

MKT/ARS

In the hours before

Special weather statement, Jul 30, 4:13 PM EST, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
513 PM EDT MON JUL 30 2007

FLZ022-302200-
COLUMBIA-
513 PM EDT MON JUL 30 2007

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR COLUMBIA COUNTY
FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID UNTIL 600
PM EDT...

AT 513 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED 2 MILES WEST OF FIVE POINTS...OR 3 MILES
NORTHWEST OF LAKE CITY...MOVING EAST AT 15 MPH. THESE STRONG
THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND WINFIELD...SUWANNEE
VALLEY...LAKE CITY...FIVE POINTS AND WATERTOWN THROUGH 600 PM EDT.
HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND
LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH
POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER
ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. IF FURTHER
INTENSIFICATION OCCURS A WARNING MAY BE REQUIRED.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

HESS
Special weather statement, Jul 30, 4:21 PM EST, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
521 PM EDT MON JUL 30 2007

GAZ151-152-302200-
BRANTLEY-PIERCE-
521 PM EDT MON JUL 30 2007

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR BRANTLEY AND
PIERCE COUNTIES FOR STRONG WINDS AND EXCESSIVE LIGHTNING VALID UNTIL
600 PM EDT...

AT 521 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED 6 MILES NORTH OF HOBOKEN...MOVING EAST AT 25
MPH. THESE STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND
HOBOKEN...NAHUNTA...RAYBON...HORTENSE...ATKINSON AND WAYNESVILLE
THROUGH 600 PM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY
WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND
MINOR FLOODING OF LOW-LYING AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

HESS
Special weather statement, Jul 30, 4:22 PM EST, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
522 PM EDT MON JUL 30 2007

GAZ133>135-302200-
APPLING-BACON-JEFF DAVIS-
522 PM EDT MON JUL 30 2007

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR APPLING...JEFF
DAVIS AND BACON COUNTIES FOR STRONG WINDS AND EXCESSIVE LIGHTNING
VALID UNTIL 600 PM EDT...

AT 522 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED 13 MILES NORTHWEST OF NEW LACY...OR 9 MILES
SOUTH OF GRAHAM...MOVING SOUTHEAST AT 10 MPH. THESE STRONG
THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND NEW LACY THROUGH 600 PM
EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55
MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL
WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF
LOW-LYING AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

HESS
Special weather statement, Jul 30, 4:24 PM EST, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
524 PM EDT MON JUL 30 2007

GAZ153-154-165-166-302215-
COASTAL CAMDEN-COASTAL GLYNN-INLAND CAMDEN-INLAND GLYNN-
524 PM EDT MON JUL 30 2007

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR CAMDEN AND GLYNN
COUNTIES FOR STRONG WINDS AND EXCESSIVE LIGHTNING VALID UNTIL 615 PM
EDT...

AT 524 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED 9 MILES SOUTHWEST OF DOCK JUNCTION...MOVING
EAST AT 20 MPH. THESE STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS
AROUND DOCK JUNCTION...DOVER BLUFF...BRUNSWICK...ST. SIMONS...JEKYLL
ISLAND...GLYNN HAVEN AND SEA ISLAND THROUGH 615 PM EDT. EXCESSIVE
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL
PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING
AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

HESS
Special weather statement, Jul 30, 4:37 PM EST, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
537 PM EDT MON JUL 30 2007

FLZ022-030-036-302215-
ALACHUA-COLUMBIA-UNION-
537 PM EDT MON JUL 30 2007

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR ALACHUA...UNION
AND COLUMBIA COUNTIES FOR STRONG WINDS AND EXCESSIVE LIGHTNING VALID
UNTIL 615 PM EDT...

AT 537 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED 4 MILES NORTHEAST OF OLENO STATE PARK...OR 6
MILES WEST OF WORTHINGTON SPRINGS...MOVING NORTHEAST AT 10 MPH. THESE
STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND OLENO STATE
PARK...WORTHINGTON SPRINGS...DUKES...RAIFORD...LAKE BUTLER AND
JOHNSTOWN THROUGH 615 PM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND
GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND
MINOR FLOODING OF LOW-LYING AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

HESS
Special weather statement, Jul 30, 4:46 PM EST, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
546 PM EDT MON JUL 30 2007

GAZ134-135-302230-
APPLING-BACON-
546 PM EDT MON JUL 30 2007

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR APPLING AND BACON
COUNTIES FOR STRONG WINDS AND EXCESSIVE LIGHTNING VALID UNTIL 630 PM
EDT...

AT 546 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED 11 MILES SOUTHWEST OF SURRENCY...OR 9 MILES
SOUTH OF BAXLEY...MOVING EAST AT 15 MPH. THESE STRONG THUNDERSTORMS
WILL ALSO AFFECT AREAS AROUND SURRENCY THROUGH 630 PM EDT. EXCESSIVE
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL
PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING
AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

HESS

The radar

The Jacksonville radar (KJAX), 78 km away, was scanning. The volume nearest the first event began at 22:00 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Brantley

When
July 30, 5:00 PM EST
Where
Brantley County, 4.15 mi S of Lulaton
Measured
50 kt (58 mph) estimated gust
Reported by
Utility Company
Coordinates
31.160, -81.920

Power lines were blown down southeast of Nahunta.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Georgia in 2007Every state in 2007This day in weather historyWarnings in Georgia, July 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 45416.